Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffer from excessive bleeding. Took Primlout N. Had nausea. Bleeding occurred after stopping tablets. Having cramps. Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I am 49 and missed a period in April then had a long period in may for which I was given primulot N to stop the bleed, which I took for only five days due to the nausea. I had a very severe bleed after 4 days of being off the tablets and took them again within 2 days due to my problems with blood loss and low ferritin levels of 11. I have been advised to take them for another 21 days but am experiencing cramps after 5 days on them and am worried about the withdrawal bleed.When I had my hormones checked progesterone was<0.4 difficult to tell what part of the cycle I was at. If progesterone is also responsible for the thickening of the lining of the uterus will each bleed be quite heavy, as I was housebound with it. I have always had a normal 28 day cycle since 14, little pain and normal bleeding, 3 days heavy and 4 light, over the last two years the bleeding has become a little heavier and I am aware I am now in the perimenopause stage.
Posted Mon, 24 Jun 2013 in General Health
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
An irregular and heavy bleeding is commonly seen in perimenopause. Since you did not have any periods in April, this has caused an extra thick endometrium resulting in a heavy bleeding. If you have regular periods then bleeding is not likely to be heavy. Since your progesterone levels are also lesser, the endometrium is less likely to proliferate much.
Though these symptoms are expected, you may consider using oral contraceptive pills (OCP) briefly as the symptoms are disturbing. Your gynecologist can help you prescribing the pills to you.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Suffer from excessive bleeding. Took Primlout N. Had nausea. Bleeding occurred after stopping tablets. Having cramps. Remedy? 14 hours later
I thought that the progesterone would make the lining thicker and that is why the withdrawal bleed was very heavy.My main concern is what the bleed will be like after taking the tablet for 21 days I can cope with the other side effects. My doctor has prescribed the primulot N as I would have to wait a long time before seeing a gynecologist. I also have a small 2cm fibroid
Answered by Dr. Rakhi Tayal 9 hours later
Thanks for writing again.
After taking progesterone for 21 days, the bleeding is not likely to be heavy as it corrects the hormonal imbalance and prevents the overgrowth of endometrium. Please do not worry.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor